MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Catalog Number 8700-0791-01
Medical Device Problem Codes Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zoll has not yet received the zoll catheter in complaint for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
A quattro catheter was placed into the artery in right groin.At night, the patient's right leg was mottled and had no pulses.A white fluid discharge was seen around catheter insertion.However, the customer stated that the patient was on a diprivan drip which is white in color.Per the physician order, the catheter was removed.Ultrasound of leg showed occlusion and required intervention.The physician who completed the intervention believes the mottled skin was due to arterial placement.The patient expired due to reasons unrelated to the catheter.Patient had a few comorbidities and that gave her a decreased ability to survive.The customer did not attributed the catheter to the patient death, and agrees that this was a user error.The quattro catheter is indicated only for the femoral placement and it is not to be placed in artery.
 
Additional Manufacturer Narrative
The suspected leak of the catheter was not confirmed during the functional testing of the device.Even though a bent shaft was observed during the visual testing, there were no leak observed during the functional testing.The balloons deflated successfully with no issue.A visual inspection of the returned catheter was performed.Bent shaft between the medial 2 and proximal of the quattro catheter were noted.The balloons were examined and there were no tears, balloon bond detachment or rupture.During functional testing, the catheter was connected to a pressurized inflation device.Capping the "out" luer and connecting the "in" luer to the pressure inflation device.The catheter was pressurized up to 100 psi and the pressure was observed for one minute without any leak.Following the test, all balloons deflated successfully without any issues.During manufacturing, all quattro catheters are 100% inspected for leaks.Only units that passed are moved to the next process.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key6637289
Report Number3010617000-2017-00424
Device Sequence Number16165918
Product Code NCX
UDI-Device Identifier00849111075503
UDI-Public00849111075503
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8700-0791-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/20/2017
Supplement Date Received by Manufacturer06/30/2017
Initial Report FDA Received Date06/13/2017
Supplement Report FDA Received Date07/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1